Arkansas, 2008Hail and Damaging Wind in Arkansas, June 20, 2008
June 20, 2008 · NWS MEG · 2 events in 1 county or zone
An upper level disturbance moved into Eastern Arkansas during the late afternoon and early evening hours. Showers and thunderstorms developed in association with disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved into Eastern Arkansas during the late afternoon and early evening hours. Showers and thunderstorms developed in association with disturbance. Some of the thunderstorms became severe with large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 20, 2:21 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 2:21 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI JUN 20 2008
.DISCUSSION...
A SHORTWAVE WILL MOVE THROUGH THE MIDSOUTH TONIGHT INTO EARLY
SATURDAY. THE SHORTWAVE WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS
OVER THE CWA. BEST CHANCES TONIGHT WILL LIKELY BE ACROSS
SOUTHEASTERN SECTIONS OF THE CWA INCLUDING THE CITIES OF JACKSON
TENNESSEE AND TUPELO MISSISSIPPI. BY SATURDAY...BEST CHANCES WILL
SHIFT TO JUST NORTHEAST MISSISSIPPI. WOULD NOT BE SURPRISED IF THE
REST OF THE CWA STAYS DRY ON SATURDAY AS THE NAM IS HINTING AT
THIS SOLUTION WITH THE LATEST RUN. HOWEVER GFS AND ECMWF CONTINUES
TO SHOW CHANCES FOR RAIN. FOR NOW...WILL GO DRY ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL. WILL PUT 20 POPS IN THE MEM TO
MKL CORRIDOR AND 30 POPS ACROSS NORTHEAST MISSISSIPPI. LOWS
TONIGHT WILL BE IN THE 60S WITH HIGHS ON SATURDAY IN THE MID 80S.
SATURDAY NIGHT...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION AS
WINDS TURN TO THE NORTH. LOWS WILL BE IN THE UPPER 50S TO MID 60S.
SUNDAY INTO EARLY MONDAY...ANOTHER SHORTWAVE IN COMBINATION WITH A
FRONT WILL SINK INTO THE MIDSOUTH FROM THE CENTRAL PLAINS. A FEW
SHOWERS AND THUNDERSTORMS COULD DEVELOP IN ASSOCIATION WITH THE
SHORTWAVE AND FRONT. WILL GO WITH 20 POPS.
BY MONDAY AFTERNOON THROUGH WEDNESDAY...SFC HIGH PRESSURE AND AN UPPER
RIDGE WILL BEGIN TO BUILD OVER THE AREA. CONDITIONS WILL BE DRY
WITH TEMPERATURES CREEPING INTO THE LOWER 90S FOR HIGHS. LOWS WILL BE IN
THE 60S INTO THE LOWER 70S.
THURSDAY THROUGH THE END OF THE FORECAST...EXPECT DIURNAL CONVECTION
THUS WILL OR CONTINUE 20 POPS. HIGHS WILL BE IN THE UPPER 80S WITH
LOWS IN THE 60S INTO THE LOWER 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 85 66 89 / 30 20 10 10
MKL 64 83 59 88 / 40 20 10 20
JBR 66 84 63 88 / 20 10 10 20
TUP 67 83 65 88 / 50 30 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Jun 20, 3:13 AM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
413 AM CDT FRI JUN 20 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
413 AM CDT FRI JUN 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JCL
In the hours before
Local storm report, Jun 20, 5:30 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL KENNETT 36.24N 90.05W
06/20/2008 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL IN KENNETT.
&&
JKTSpecial weather statement, Jun 20, 5:37 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI JUN 20 2008
ARZ027-210015-
POINSETT AR-
637 PM CDT FRI JUN 20 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER WALDENBURG AT 637 PM CDT...MOVING
SOUTHEAST AT 13 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN POINSETT COUNTY...INCLUDING THE CITY OF HARRISBURG...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 715 PM CDT.
Special weather statement, Jun 20, 5:48 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT FRI JUN 20 2008
ARZ026-210030-
CRAIGHEAD AR-
648 PM CDT FRI JUN 20 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF BROOKLAND AT 648 PM CDT...
MOVING SOUTHEAST AT 11 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...
BROOKLAND...CARAWAY...LAKE CITY AND MONETTE...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730
PM CDT.
Special weather statement, Jun 20, 6:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT FRI JUN 20 2008
ARZ035-210100-
CROSS AR-
732 PM CDT FRI JUN 20 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
WESTERN CROSS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTH OF HICKORY RIDGE AT 732 PM CDT...
MOVING SOUTH AT 18 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CROSS COUNTY...INCLUDING THE CITY OF WYNNE...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
800 PM CDT.
Thunderstorm Wind, Mississippi
- When
- June 20, 6:45 PM CST to 6:50 PM CST
- Where
- Mississippi County, 1 mi NE of Blytheville to 1.09 mi ENE of Blytheville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.928, -89.905
Straight line winds knocked down a large tree at Walnut Street and 2nd Street in Blytheville.
Hail, Mississippi
- When
- June 20, 6:50 PM CST to 6:55 PM CST
- Where
- Mississippi County, Blytheville
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.920, -89.920
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Massachusetts, June 20, 20081 death · 2 injured · 2 events
- Hail and Damaging Winds in Mississippi, June 20, 2008$147,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Nebraska, June 20, 2008$332,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Texas, June 20, 2008$38,000 · 2.5 in hail · 30 events
- Hail and Lightning Strikes in Arkansas, June 20, 2008$102,000 · 0.75 in hail · 4 events
- Hail and Damaging Wind in Iowa, June 20, 2008$64,000 · 1 in hail · 9 events
- Flash Flood and Hail in Missouri, June 20, 2008$73,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Oklahoma, June 20, 2008$47,000 · 4 in hail · 12 events
- Flash Flood and Hail in Oklahoma, June 20, 2008$60,000 · 2 in hail · 6 events
- Flash Flood and Hail in South Carolina, June 20 to 21, 2008$5,000 · 1.75 in hail · 28 events
- Damaging Wind in Pennsylvania, June 20, 2008$30,000 · 50 kt wind · 1 event
- Hail and Lightning Strike in North Carolina, June 20, 20082 injured · 0.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120978, 120979.